CSN Login
Members Online: 4

You are here

1st post treatment scan

Soup52's picture
Soup52
Posts: 903
Joined: Jan 2016

well, I just completed my 1st post treatment scan. Of course the scan wasn't bad, but I forgot about the stuff they make you drink before. I'm still dealing with the diarea:( I won't get my results until the 11th. I'm not trying to be negative, but somehow I feel like the results won't, be that great and I'll be on the chemo train again. I just haven't bounced back from the last chemo as much as I have before. Yes, I have some good days, but more stomach pain with digestive issues other days which really gets me down though to outsiders it looks like I'm sailing through like a champ. ( my family is not as fortunate; they see the real side of me.) on the bright side I'm hoping for a good day tomorrow.

janaes
Posts: 800
Joined: May 2016

I hope you have a good day tommarow too. Sometimes that is what I have hoped for too.

Editgrl's picture
Editgrl
Posts: 903
Joined: Jun 2015

Those stomach pains were the stubbornest side effect for me.  I finished chemo the middle of December, but I was still having those stomach issues in late April.  Sometime in May, they disappeared.  They WILL go away...  it just may take some time.

Hang tough, Soup!  Hoping for a better day for you tomorrow!

Chris

Charissa's picture
Charissa
Posts: 124
Joined: May 2016

Hello, Soup. The 11th was a couple days ago. Did everything come out good? I'm hoping and praying they did. I sincerely appreciate your transparency and honesty. When reading only the uplifting and positive posts, I feel like I'm in a different camp. It's nice to know that we all share some of the same concerns and not always the most positive thoughts. Again, hoping for favorable results.

Soup52's picture
Soup52
Posts: 903
Joined: Jan 2016

Yes, Charissa my scan was good! Everyone is so happy for me and of course I am too, but I just wish I felt better. I feel bad to complain, but the stomach issues are really debilitating at times. I feel like living in the bathroom a good part of the time. 

Kvdyson's picture
Kvdyson
Posts: 789
Joined: Jan 2016

Soup, have you seen a gastroenterologist for these symptoms? Maybe it's unrelated to the treatments. I hate to hear that you are suffering. Praying that your doctors can figure out the cause so that you can truly enjoy your NED. Kim

EZLiving66's picture
EZLiving66
Posts: 1403
Joined: Oct 2015

Welcome to my world, Soup!!  I've always had stomach problems - some people get headaches when they're under stress, I feel it all in my stomach.  But since chemo, I can't be more than 10 seconds from a bathroom sometimes.  It totally changes how you live your life.  If I have a morning appointment, I don't eat anything from noon on the day before....and sometimes I STILL have problems.  Luckily I don't have to leave our house in the morning to work.  You would think I would weigh 90# but no such luck!!!  LOL  Thirty years ago I had everything checked out - upper and lower GI, colonoscopy, ultrasound, MRI and they found nothing.  They said it was all related to my brain and how my body reacted to stress.  Besides that I had a sensitivity to food additives and sugar alcohols along with artificial sweeteners.  During chemo I can understand because the chemo drugs killed off the cells in the lining of my stomach and I was under tremendous stress but you'd think now, that the chemo is over and I'm back to my happy-go-lucky self, I'd be better.

Kiddo, I really, really feel for you!  I have used Depends if we travel and it was the major reason we didn't take a couple of weeks this spring and go to Florida.  It's like you have to plan your entire life around "Is there a bathroom nearby?"

Love,

Eldri

Soup52's picture
Soup52
Posts: 903
Joined: Jan 2016

Yes, I am considering seeing a gastroenterologist. Drs right now think it is related to the radiation. Who knows?? Chemo and radiation the gifts that keep on giving.

CheeseQueen57's picture
CheeseQueen57
Posts: 919
Joined: Feb 2016

You might consider seeing a dietitian that specializes in GI and the FODMAP diet. It's been helpful for some but it can be restrictive. But if it helps ....

Double Whammy's picture
Double Whammy
Posts: 2827
Joined: Jun 2010

I have had IBS forever it seems.  It was definitely exascerbated during chemo, but I still suffer from time to time.  Over the past couple of years it has improved considerably.  I saw a urogynecologist about bladder problems a couple of years back and she asked me what bothered me the most - bladder or bowel issues.  For me it was hands down bowel problems (i.e., diarrhea and incontinence if I didn't make it to the toilet in time).  I was really fed up with this issue and she had me do an elimination food diet to see if I could identify a trigger.  She also advised me to do a course of probiotics, specifically Culterelle.  I was very compliant and followed her instructions and advice well.    While I could not identify a specific food trigger, I can pretty much say what I call my processing issues are directly related to what and how much I consume.  I know that excessive carbohydrates and fats and dairy bother me, but not always.  I have always wondered about preservatives as I have had "episodes" after eating out.   I could not wrap my head around the probiotics, but I'm here to say they made a tremendous positive difference.    My non medical theory about chemo messing up your GI track is that it killed off some of the good bacteria and a little probiotic might be worth a try.  It certainly seems to have made a difference to me.

 

MAbound
Posts: 1022
Joined: Jun 2016

I've been wondering what chemo has been doing to my gut bacteria and came across info that cautions about taking them while undergoing chemo. Just thought I'd put that into this thread in case any readers in that part of treatment wonder about taking them, too. The following quote is from http://www.livestrong.com/article/425940-probiotics-chemo/ 

Chemotherapy and Probiotic Risks

Although probiotics help reduce some side effects associated with chemotherapy, consuming probiotics during therapy may pose risk. Chemotherapy weakens the immune system because it damages the bone marrow where immune cells are made. Although the bacteria used in probiotic supplements are generally not infectious, if your immune system is compromised, these bacteria may spread to other parts of your body, leading to blood or heart infections, according to a 2003 article in the "Clinical Infectious Diseases."

To Be On the Safe Side

The use of probiotics for treating diarrhea in chemotherapy patients is a new approach to this problem, and more research needs to be done to determine which strains are most effective. Because of the potential risks, talk to your doctor before taking probiotic supplements.

The article is dated Nov. 6, 2015. I'm on Taxotere and Carboplatin every 3 weeks and my white count tanks to 1.1 or 1.2 every time during the 1st two weeks and then is back up in the the normal range by 2 days before my next round according to the lab work I have done. Because of this, I'm holding off to till at least 3 weeks after my last treatment to start a probiotic if my gyn onc thinks it would be a good idea for me. I'll probably be asking for a referral to a dietition when I bring up questions about life after chemo because I've been dealing with high blood sugars (taking Metformin now) and have been on a low fiber diet and Miralx for constipation issues caused by the chemo drugs.

Thanks for the info about Culturelle. Their website is very interesting reading, although doesn't address using it during or after cancer therapies. 

Kvdyson's picture
Kvdyson
Posts: 789
Joined: Jan 2016

I only took probiotics during external radiation treatments not during chemo. My infusion nurses strongly advised against it. Kim 

Editgrl's picture
Editgrl
Posts: 903
Joined: Jun 2015

Culturelle was the probiotic my gyn/onc recommended to me, as well.

BC Brady's picture
BC Brady
Posts: 70
Joined: May 2015

Honest to God - I am so happy I went to this blog tonight. I am going for my 18th chemo tomorrow and my stomach is upset and I can't trust any gas to be "just gas". I work full time at a very physical job and this is very inconvenient to say the least. I am starting to do shakes with almond milk and flax seed and chia. Not a fan - but I'm going to give it the college try. I wonder if I will ever get to the point where a stomach ache isn't acites and tumors roaring back? After this treatment tomorrow, I will have a scan to see how this cocktail is doing. I need a break, but afraid to get one. I want to be told NED - but will never trust it is true for long. How do we keep living with this uncertainty? God bless you all. xoxox

Billie

janaes
Posts: 800
Joined: May 2016

BC brady.  I really admire you ability to still work.  You say your job is physical.  Im hoping i can do what you are doing with my job.  Mines pretty physical

Soup52's picture
Soup52
Posts: 903
Joined: Jan 2016

Well misery loves company lol. I'm glad I'm not alone. I have used culturell throughout treatment and never had a problem with my white counts. Sometimes it helped with stomach issues but not always. Anyway I will pursue the other avenues also.

Subscribe to Comments for "1st post treatment scan"